Ask a doctor

How Long Before Sculptra Dissipates Completely?

Hi, 5 vials Nov/Apr 2008/09 & 2 vials Aug 2009 gave a wonderful result. 1 extra vial(8th)in Oct 2010 in cheekbones to raise a jowl ruined my face with over-large broad cheekbones. It's now May 2011. What to do?

I've heard a top-up up to 36 months later can rejuvenate original effect, so will sculptra effect ever dissipate completely so I can start again without fear of this result springing back? If so,how many depressing years will that be?! Thank you very much for your advice.

Doctor Answers (3)

Over correction with Sculptra

+2

Unfortunately there is no great safe way in which you can have extra Sculptra removed.  This in fact, is extra collagen that was formed as a result of your Sculptra as well as the Sculptra molecule.  It can last more than two years and a slight amount may last much longer. Attempt at surgical removal may leave you with unsightly scarring.

Web reference: http://www.thenyac.com/sculptra/index.html

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Wait before more Sculptra treatments and find a qualified physician

+1

The results or effect from Sculptra slowly resolve over 2-4 years. At this time I would wait before considering more fillers so your face can come back to a more acceptable shape. While Sculptra is an outstanding filler which I use on many patients, it does take some artistic and medical expertise to inject. That is why it is so important to go to a qualified physician. Seeing a physician now can help you both decide on what treatment or treatments would be best in the future.

Web reference: http://www.gbkderm.com/medical-procedures/injectables/sculptra/

San Diego Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

How long until all the Sculptra dissolves

+1

The results of Sculptra revolumizing last approximately 24-36 months.  Discuss the undesired result of your last injection with your doctor before you have any other injections. 

There are other methods of dealing with jowls.  The pre-jowl sulcus can be injected to minimize the appearance of jowls.  Or a skin tightening laser procedure can be done to tighten the area.

Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.